Nebraska, 2002Damaging Wind in Nebraska, June 25, 2002
June 25, 2002 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 1:30 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT TUE JUN 25 2002
FORECAST CHALLENGES THUNDERSTORMS AND TEMPERATURES.
FORECAST SOUNDINGS AND MODIFIED SHARP SOUNDINGS INDICATING AIR MASS
ACROSS THE AREA THIS AFTERNOON WILL BE FAIRLY UNSTABLE WITH MINIMAL
CIN. THESE TRENDS BEING CONFIRMED ON GOES SOUNDING DATA. WEAK
BOUNDARY FM NE SD INTO N CNTRL NEB STARTING TO BE REINFORCED BY PUSH
OF COOLER AND DRIER AIR ACROSS WRN AND CNTRL DAKOTAS ASSOCIATED WITH
SEWD MOVING SHORTWAVE EXTENDING FM SOUTHEAST MANITOBA INTO N CNTRL
SD. THIS BOUNDARY WILL LIKELY SERVE AS THE PRIME FOCUS FOR
CONVECTIVE DEVELOPMENT TNGT THRU WED AS IT PUSHES SOUTH AND EAST.
TRENDS OF PREVIOUS FORECASTS APPEAR TO HAVE GENERAL SCENARIO IN HAND
WITH CHANCE FOR TSTMS DEVELOPING SOUTHEAST ACROSS FCST AREA TNGT. ON
WED MAIN POTENTIAL FOR SHOWERS AND TSTMS APPEARS IT WILL BE CONFINED
TO SRN ZONES VICINITY FRONTAL ZONE WITH DRIER AMD MORE STABLE AIR
SPREADING INTO NRN COUNTIES. MAIN QUESTION WHETHER TO HOLD MENTION
SRN COUNTIES WED EVENING. BASED ON NEW TIMING OF FRONT APPEARS SMALL
EVENING POPS AT BEST SHOULD HANDLE SITUATION. WED APEARS TO BE A
TEMP TRANSITION DAY WITH FRONT MOVING ACROSS FCST AREA WITH MAX TEMPS
VARYING FROM MID OR UPPER 80S NORTH OF FNT TO 90 TO 95 SOUTH. THU
LOOKS DRY WITH HIGH TEMPS GENLY IN MID OR UPPER 80S.
ALTHOUGH CONFIDENCE STARTS TO DECREASE AS ONE GOES DEEPER INTO THE
DAY 3-7 PERIOD WITH INCREASING RETURN FLOW AND CONVECTIVE CLIMATOLOGY
THIS TIME YEAR...APPEARS EXTNDED PERIOD WILL BE MAINLY DRY BASED ON
GENERAL UPPER LEVEL RIDGING. IN ADDITION NO SIGNIFICANT LOWER LEVEL
FEATURE APPEARS FORECAST BY MODELS IN AREA TO HELP INITIATE CONVECTIVE
DEVELOPMENT.
.OMA...NONE
WIESE
In the hours before
Special weather statement, Jun 25, 4:42 PM CST, 1 hour 28 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
542 PM CDT TUE JUN 25 2002
STORM SPOTTER ACTIVATION WILL BE NEEDED IN NORTHEAST NEBRASKA
THIS EVENING AND EARLY TONIGHT. SPOTTERS MAY ALSO BE NEEDED IN
OTHER PARTS OF EASTERN NEBRASKA AND WESTERN IOWA TONIGHT...
EXCEPT NEAR THE KANSAS AND MISSOURI BORDERS.
AFTERNOON HEATING HAS CREATED AN UNSTABLE AIRMASS OVER THE AREA.
THE INSTABILITY IS WEAKLY CAPPED BY WARM AIR AT MID LEVELS...BUT
THE CAP HAS BEEN BROKEN IN NORTHEAST NEBRASKA IN ADVANCE OF A
WEAK COLD FRONT. STRONG THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST NEBRASKA THIS EVENING. SOME MAY CONTAIN LARGE HAIL
OR DAMAGING WINDS.
THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST TONIGHT...ALONG
WITH A LINE OF THUNDERSTORMS. INSTABILITY IS EXPECTED TO WEAKEN
AFTER DARK...AND WIND SHEAR WILL REMAIN WEAK. THERE WILL BE
A DECREASING CHANCE FOR SEVERE WEATHER AS THE LINE OF STORMS
MOVES INTO EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA.
THE NEXT CHANCE FOR SEVERE WEATHER WILL BE LATE WEDNESDAY
AFTERNOON. BY THAT TIME...THE COLD FRONT IS FORECAST TO BE
LOCATED IN FAR NORTHERN KANSAS. IF THE FRONT IS FURTHER NORTH
THAN EXPECTED...THEN A FEW SEVERE THUNDERSTORMS COULD OCCUR
IN FAR SOUTHERN NEBRASKA DURING THE LATE AFTERNOON OR EVENING.
ONCE AGAIN...THE MAIN HAZARDS FROM THESE STORMS WOULD BE
DAMAGING WINDS AND LARGE HAIL.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
JP
Thunderstorm Wind, Antelope
- When
- June 25, 6:10 PM CST
- Where
- Antelope County, Royal
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.333, -98.133
A storm spotter reported thunderstorm wind gusts estimated at 65 mph in Royal. The strong winds were accompanied by 1/2 inch hail. The winds caused tree damage in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 25 to 26, 20026 deaths · 9 events
- Heat in Missouri, June 25, 20021 death · 1 event
- Tornadoes and Hail in Minnesota, June 25, 2002$810,000 · F1 · 22 events
- Hail and Damaging Winds in Wisconsin, June 25, 2002$850,000 · 1.75 in hail · 23 events
- Tornado and Damaging Winds in Wisconsin, June 25, 20022 injured · $123,000 · F1 · 5 events
- Flooding and Hail in Ohio, June 25, 20021 injured · $60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 25, 2002$36,000 · 1.75 in hail · 15 events
- Tornado and Hail in Minnesota, June 25, 2002F1 · 13 events
- Tornadoes and Hail in North Dakota, June 25, 2002F0 · 26 events
- Damaging Winds and Lightning Strike in New York, June 25, 2002$30,000 · 3 events
- Lightning Strike in Alabama, June 25, 2002$25,000 · 1 event
- Damaging Wind in Tennessee, June 25, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304017.